As with any medication, seroquel for sleep holds the potential for an overdose. It can be accidental or purposeful, but no matter the cause or reason, there are some fairly common side effects, so to speak, if this event were to occur. They run from somewhat minor to extremely severe, yet all should be handled with urgency and caution.
The actual symptoms of an overdose from Seroquel will vary greatly from person to person, but the most common and often first signs will be either an overwhelming sense of drowsiness or an actual loss of consciousness. Of course, the rate in which these symptoms set in and the severity of these symptoms will also be affected by the amount of Seroquel ingested and any other substances, including prescription medications, illegal narcotics and alcohol, a person has used at that time.
Another troubling side effect from a Seroquel overdose will involve the cardiovascular system. Many times when someone has taken too much of this particular medication, he will experience an uneven or irregular heart beat, otherwise referred to as an arrhythmia, or an increased heart rhythm, which is often called a tachycardia or palpitations. Both of these are often accompanied by dizziness, a shortness of breath, fainting, chest pain or discomfort and even heightened anxiety.
Though hypotension, or a lowered blood pressure, is related to the cardiovascular system, this side effect often presents itself differently than with the symptoms involved in serious arrhythmias or palpitations from a Seroquel overdose. Most often, people will feel dizzy or lightheaded. This will usually be accompanied by an overall lack of concentration (or an altered state of being) and blurred vision. Many times, a person will become cold and clammy with a noted paleness to their skin. He will feel nauseous, fatigued and even thirsty. In some cases, he will also suffer from a change in breathing, moving to a shallower, yet rapid intake of air.
Severe Side Effects
Despite the fact that any side effect of an overdose due to Seroquel is fairly severe, there are a few derivatives that are obviously far more serious and significant. Some people have been known to slip into a coma from a Seroquel overdose, basically without any warning. In other cases, people have even lost their life. While this isn’t necessarily a side effect, it is a potential danger from taking too much of this medication.